My cardiologist just took me off of this medication. It just did not work for me. I also suffered a lot of side effects and yes...I ended up on a diuretic because my feet swelled, I was always thirsty, and it was harder to loose the weight.
I think that the same drug works differently with different people. I can take a drug that works and it will not necessarily work for the next person. If I start taking something, and it doesn't work or effects me, I always talk to my Dr and see about changing.
Lord, bless my diet buddies and help me met my 2016 weight goals of 50 pounds.
July SparkPoints: 1,724
Fitness Minutes: (171,502) Posts: 7,784 6/13/13 10:40 A
I am taking 10mg. of Amlodipine now for Raynaulds and high blood pressure. Cant help you with hot flashes because I am beyond them.I have no problems with it, but still loose circulation when I am cold. good Luck
Pounds lost: 3.0
Fitness Minutes: (45,894) Posts: 4,650 6/13/13 9:08 A
I took it for a few years, but that was a while ago. I didn't have any problems with it, but I was probably taking HCT (diuretic) with it. Seems like I took some amount of HCT no matter what else I was taking right up until my kidneys started to fail. So, yes, it's a good thing to stay away from diuretics as much as possible.
The secret of change is to focus all of your energy not on fighting the old, but on building the new.--Socrates ~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~ *~*~*~*~*~*~ The only person you need to be better than is the person you were yesterday.
Pounds lost: 5.0
Fitness Minutes: (5,184) Posts: 396 6/13/13 8:34 A
Yes I have. It took several weeks for my body to adjust, blood pressure was better. I was extra careful with my sodium intake & diligent with 8 glasses of water. If you record all food & beverage on S it will calculate sodium. Also good news- my dose is now much lower & I am not taking diuretic. Listen to your body & talk with your dr again. Good luck, Mary
Pounds lost: 15.0
Fitness Minutes: (3,241) Posts: 15 6/13/13 4:14 A
Have any of you taken Amlodopine (the generic for Norvasc)? My Dr. wants me to take it. Amongst it's side effects are water retention in the feet and legs and hot flashes. I am concerned that I will also end up on a diuretic. Also hot flashes, I just got the hot flashes under control. Wondering how well it controlled you BP and did you experience side effects?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.